Effective representations of the space of linear bounded operators

Vasco Brattka

Abstract

Representations of topological spaces by infinite sequences of symbols are used in computable analysis to describe computations in topological spaces with the help of Turing machines. From the computer science point of view such representations can be considered as data structures of topological spaces. Formally, a representation of a topological space is a surjective mapping from Cantor space onto the corresponding space. Typically, one is interested in admissible, i.e. topologically well-behaved representations which are continuous and characterized by a certain maximality condition. We discuss a number of representations of the space of linear bounded operators on a Banach space. Since the operator norm topology of the operator space is nonseparable in typical cases, the operator space cannot be represented admissibly with respect to this topology. However, other topologies, like the compact open topology and the Fell topology (on the operator graph) give rise to a number of promising representations of operator spaces which can partially replace the operator norm topology. These representations reflect the information which is included in certain data structures for operators, such as programs or enumerations of graphs. We investigate the sublattice of these representations with respect to continuous and computable reducibility. Certain additional conditions, such as finite dimensionality, let some classes of representations collapse, and thus, change the corresponding graph. Altogether, a precise picture of possible data structures for operator spaces and their mutual relation can be drawn.


Keywords

Computable functional analysis; Effective representations

Full Text:

PDF

References

S. Banach and S. Mazur, Sur les fonctions calculables, Ann. Soc. Pol. de Math. 16 (1937), 223.

G. Beer, Topologies on Closed and Closed Convex Sets, (Kluwer Academic, Dordrecht, 1993).

V. Brattka, Computability of Banach space principles, Informatik Berichte 286 (Fern-Universität Hagen, Fachbereich Informatik, Hagen, June 2001). http://www.informatik.fernuni-hagen.de/thi1/vasco.brattka/publications/banach.html

V. Brattka, Computing uniform bounds, in: V. Brattka, M. Schröder, and K. Weihrauch (eds.), CCA 2002 Computability and Complexity in Analysis, vol. 66 of Electronic Notes in Theoretical Computer Science (Elsevier, Amsterdam 2002).

V. Brattka and G. Presser, Computability on subsets of metric spaces, Theoret. Comp. Sci., to appear.

V. Brattka and K. Weihrauch, Computability on subsets of Euclidean space I: Closed and compact subsets, Theoret. Comp. Sci. 219 (1999), 65-93. http://dx.doi.org/10.1016/S0304-3975(98)00284-9

V. Brattka and M. Ziegler, Computability of linear equations, in: R. Baeza-Yates, U. Montanari, and N. Santoro (eds.), Foundations of Information Technology in the Era of Network and Mobile Computing, vol. 223 of IFIP International Federation for Information Processing (Kluwer Academic Publishers, Dordrecht 2002), 95-106.

G. Ceitin, Algorithmic operators in constructive metric spaces, Tr. Mat. Inst. Steklov 67 (1962), 295-361.

X. Ge and A. Nerode, Effective content of the calculus of variations I: semi-continuity and the chattering lemma, Ann. Pure Appl. Logic 78 (1996), 127-146. http://dx.doi.org/10.1016/0168-0072(95)00034-8

A. Grzegorczyk, On the definitions of computable real continuous functions, Fund. Math. 44 (1957), 61-71.

K.-I. Ko, Complexity Theory of Real Functions, Birkhäuser, Boston 1991. http://dx.doi.org/10.1007/978-1-4684-6802-1

B. A. Kusner, Lectures on Constructive Mathematical Analysis, (American Mathematical Society, Providence 1984).

S. Kutateladze, Fundamentals of Functional Analysis, (Kluwer Academic Publishers, Dordrecht 1996). http://dx.doi.org/10.1007/978-94-015-8755-6

D. Lacombe, Extension de la notion de fonction récursive aux fonctions d'une ouplusieurs variables réelles I-III, Comptes Rendus 240,241 (1955), 2478-2480, 13-14, 151-153.

D. Lacombe, Quelques procédés de définition en topologie récursive, in: A. Heyting (ed.), Constructivity in mathematics, (North-Holland, Amsterdam 1959), 129-158.

G. Metakides, A. Nerode, and R. Shore, Recursive limits on the Hahn-Banach theorem, in: M. Rosenblatt (ed.), Errett Bishop: Reflections on Him and His Research, vol. 39 of Contemporary Mathematics (American Mathematical Society, Providence 1985), 85-91.

Y. N. Moschovakis, Recursive metric spaces, Fund. Math. 55 (1964), 215-238.

M. B. Pour-El and J. I. Richards, Computability in Analysis and Physics, (Springer, Berlin 1989). http://dx.doi.org/10.1007/978-3-662-21717-7

E. Schechter, Handbook of Analysis and Its Foundations, (Academic Press, San Diego 1997).

M. Schroder, Admissible representations of limit spaces, in: J. Blanck, V. Brattka, and P. Hertling (eds.), Computability and Complexity in Analysis, vol. 2064 of Lect. Not. Comp. Sci. (Springer, Berlin 2001), 273-295.

M. Schroder, Extended admissibility, Theoret. Comp. Sci. 284 (2002), 519-538. http://dx.doi.org/10.1016/S0304-3975(01)00109-8

D. Spreen, On effective topological spaces, J. Symbolic Logic 63 (1998), 185-221. http://dx.doi.org/10.2307/2586596

A. M. Turing, On computable numbers, with an application to the “Entscheidungsproblem”, Proc. London Math. Soc. 42 (1936), 230-265.

M. Washihara, Computability and tempered distributions, Mathematica Japonica 50 (1999), 1-7.

K. Weihrauch, Computability on computable metric spaces, Theoret. Comp. Sci. 113 (1993), 191-210. http://dx.doi.org/10.1016/0304-3975(93)90001-A

K. Weihrauch, Computable Analysis, (Springer, Berlin 2000). http://dx.doi.org/10.1007/978-3-642-56999-9

M. Yasugi, T. Mori, and Y. Tsujii, Effective properties of sets and functions in metric spaces with computability structure, Theoret. Comp. Sci. 219 (1999), 467-486. http://dx.doi.org/10.1016/S0304-3975(98)00301-6

N. Zhong, Computability structure of the Sobolev spaces and its applications, Theoret. Comp. Sci. 219 (1999), 487-510. http://dx.doi.org/10.1016/S0304-3975(98)00302-8

M. Ziegler and V. Brattka, Computing the dimension of linear subspaces, in: V. Hlavác, K. G. Jeffery, and J. Wiedermann (eds.), SOFSEM 2000: Theory and Practice of Informatics, vol. 1963 of Lect. Not. Comp. Sci. (Springer, Berlin 2000), 450-458.

M. Ziegler and V. Brattka, A computable spectral theorem, in: J. Blanck, V. Brattka, and P. Hertling (eds.), Computability and Complexity in Analysis, vol. 2064 of Lect. Not. Comp. Sci. (Springer, Berlin 2001), 378-388.

Abstract Views

207
Metrics Loading ...

Metrics powered by PLOS ALM




Creative Commons License


This journal is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.

Universitat Politècnica de València

e-ISSN: 1989-4147